Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 116, NWS Lincoln, IL

July 10, 20175 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 10, 2017, 5:34 AM CDT for 5 counties in Illinois. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2017, 5:34 AM CDT (10:34 UTC)
Expired
Jul 10, 2017, 6:30 AM CDT
In force
56 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Fulton County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:42 AM CDTTORNADO2 S Princeville, ILBRIEFLY TOUCHED DOWN IN FIELD. LARGE ROTATING WALL CLOUD BECOMING RAIN WRAPPED.
Jul 10, 6:00 AM CDTTSTM WND DMG3 Nw Peoria, IL6 TO 8 INCH BRANCHES KNOCKED DOWN
Jul 10, 6:02 AM CDTTSTM WND GST 601 Ene Alta, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

558 
WUUS53 KILX 101034
SVRILX
ILC057-143-175-179-203-101130-
/O.NEW.KILX.SV.W.0116.170710T1034Z-170710T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
534 AM CDT MON JUL 10 2017

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Western Woodford County in central Illinois...
  Northeastern Fulton County in west central Illinois...
  Southern Stark County in north central Illinois...
  Northern Tazewell County in central Illinois...
  Peoria County in central Illinois...

* Until 630 AM CDT

* At 534 AM CDT, severe thunderstorms were located along a line
  extending from Elmore to near London Mills, moving southeast at 60
  mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Peoria, Pekin, Eureka, East Peoria, Morton, Washington,
  Bartonville, Chillicothe, Creve Coeur, West Peoria, Metamora,
  Germantown Hills, Marquette Heights, Tremont, Elmwood, Bellevue,
  Mackinaw, Princeville, Rome and Dunlap.

This includes the following highways...
 Interstate 155 between mile markers 20 and 31.
 Interstate 474 between mile markers 0 and 14.
 Interstate 74 between mile markers 68 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4092 8947 4092 8920 4059 8928 4040 8927
      4057 8999 4106 8999 4110 8998
TIME...MOT...LOC 1034Z 296DEG 53KT 4095 8999 4072 9031 

HAIL...0.88IN
WIND...60MPH
 
$$

Shimon
3 follow-up statements
082 
WWUS53 KILX 101101
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
601 AM CDT MON JUL 10 2017

ILC175-101111-
/O.CAN.KILX.SV.W.0116.000000T0000Z-170710T1130Z/
Stark-
601 AM CDT MON JUL 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4092 8947 4092 8920 4059 8928 4040 8927
      4057 8999 4081 8979 4096 8960
TIME...MOT...LOC 1101Z 296DEG 53KT 4079 8957 4057 8989 

$$

ILC057-143-179-203-101130-
/O.CON.KILX.SV.W.0116.000000T0000Z-170710T1130Z/
Woodford-Fulton-Tazewell-Peoria-
601 AM CDT MON JUL 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WESTERN WOODFORD...NORTHEASTERN FULTON...NORTHERN TAZEWELL AND
CENTRAL PEORIA COUNTIES...

At 601 AM CDT, severe thunderstorms were located along a line
extending from near Bay View Gardens to near Glasford, moving
southeast at 60 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville,
Chillicothe, Creve Coeur, West Peoria, Metamora, Germantown Hills,
Marquette Heights, Tremont, Bellevue, Mackinaw, Rome, Dunlap, Minier
and Hanna City.

This includes the following highways...
 Interstate 155 between mile markers 20 and 31.
 Interstate 474 between mile markers 0 and 14.
 Interstate 74 between mile markers 79 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4092 8947 4092 8920 4059 8928 4040 8927
      4057 8999 4081 8979 4096 8960
TIME...MOT...LOC 1101Z 296DEG 53KT 4079 8957 4057 8989 

HAIL...0.88IN
WIND...60MPH
 
$$

Shimon
702 
WWUS53 KILX 101116
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
616 AM CDT MON JUL 10 2017

ILC057-143-101126-
/O.CAN.KILX.SV.W.0116.000000T0000Z-170710T1130Z/
Fulton-Peoria-
616 AM CDT MON JUL 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON AND
CENTRAL PEORIA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4090 8939 4092 8920 4059 8928 4040 8927
      4050 8969
TIME...MOT...LOC 1116Z 296DEG 42KT 4070 8934 4048 8966 

$$

ILC179-203-101130-
/O.CON.KILX.SV.W.0116.000000T0000Z-170710T1130Z/
Woodford-Tazewell-
616 AM CDT MON JUL 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR CENTRAL WOODFORD AND NORTHEASTERN TAZEWELL COUNTIES...

At 616 AM CDT, severe thunderstorms were located along a line
extending from near Eureka to South Pekin, moving southeast at 50
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Pekin, Eureka, East Peoria, Morton, Washington, Creve Coeur,
Metamora, Germantown Hills, Marquette Heights, Tremont, Mackinaw,
Minier, South Pekin, Goodfield, Deer Creek, Cazenovia, Dillon,
Groveland and Low Point.

This includes the following highways...
 Interstate 155 between mile markers 20 and 31.
 Interstate 474 between mile markers 11 and 14.
 Interstate 74 between mile markers 96 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4090 8939 4092 8920 4059 8928 4040 8927
      4050 8969
TIME...MOT...LOC 1116Z 296DEG 42KT 4070 8934 4048 8966 

HAIL...0.88IN
WIND...60MPH
 
$$

Shimon
407 
WWUS53 KILX 101120
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
620 AM CDT MON JUL 10 2017

ILC179-203-101130-
/O.EXP.KILX.SV.W.0116.000000T0000Z-170710T1130Z/
Woodford-Tazewell-
620 AM CDT MON JUL 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WOODFORD AND
NORTHEASTERN TAZEWELL COUNTIES WILL EXPIRE AT 630 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.

LAT...LON 4090 8939 4092 8920 4059 8928 4040 8927
      4050 8969
TIME...MOT...LOC 1120Z 296DEG 53KT 4070 8934 4048 8966 

$$

Shimon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:05 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 10, 4:05 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
405 AM CDT Mon Jul 10 2017

.SHORT TERM...(Today and tonight)
ISSUED AT 400 AM CDT Mon Jul 10 2017

A strong/large MCC (supported by 35-40 kt low level jet) moving
se into eastern IA, se WI and northern IL early this morning is
expected to weaken as it track se over ne half of CWA through mid
morning. Could be a few strong to possibly severe storms with hail
and gusty winds north of I-74 where SPC has slight risk of severe
storms and carried likely pops in this area. SW CWA will likely
stay dry this morning. Unstable tropical air mass with dewpoints
of 70-75F and temps in upper 80s ne of I-74 and lower 90s from
I-74 sw to support development of some convection during mid
afternoon into the evening especially on outflow boundaries. Heat
indices this afternoon will peak in the upper 90s to near 100F.
Another short wave to dive se into ne half of IL tonight and also
have a front boundary dropping southward thru central IL during
tonight. Some of these storms could be strong to severe as well
along with heavy rains as precipitable water values top 2 inches.
Muggy lows tonight in the low to mid 70s.

&&

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 400 AM CDT Mon Jul 10 2017

Heat wave to continue through mid week with highs in the upper
80s/lower 90s on Tue and afternoon heat indices near 100F. Wed
still appears to be the hottest day with highs 90-95F and heat
indices peaking from 100-105F Wed afternoon. Highest temps and heat
indices will be in sw CWA both days. The frontal boundary will
lift back north over area on Tue keeping chances of showers and
thunderstorms going into Tue evening and diminishing overnight Tue
night into Wed morning. SPC day2 outlook has marginal risk over
most of CWA on Tue and Tue evening. Convection chances look more
isolated on Wed and Wed night as frontal boundary lifts north into
southern Great lakes where slight risk is shifted, while marginal
risk in northern CWA. Front then slips back southward on Thu
bringing better chances of convection. Heat indices still peak
near 100F in southeast IL on Thu. Highs Thu range from 85-90F and
warmest in southeast IL. Chances of convection shift into southern
CWA Thu night and most areas will be dry on Friday as front shifts
south of area. Seasonable highs Friday in the mid to upper 80s.

Have chances of convection on Sat night with a disturbance moving
through in nw upper level flow, otherwise the weekend should
generally be dry on Sat/Sun with seasonable temps.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1259 AM CDT Mon Jul 10 2017

An MCS perched nw of IL over sw WI, se MN and ne IA is forecast to
track se across parts of central IL mainly from I-74 ne late
tonight into mid morning Monday per latest HRRR model. Have MVFR
conditions and gusty winds of 25-35 kts with thunderstorms moving
into PIA from 10-13Z, BMI 11-14Z and CMI at 12-15Z. Carried VCTS
at DEC from 12-14Z and kept SPI dry this morning. Isolated
convection to develop after 21Z Monday in unstable tropical
airmass and along outflow boundaries from morning MCS.
Reintroduced TS starting between 23-02Z and MVFR conditions again
could be possible if thunderstorms occur. Gusty SW winds of 15-20
kts with gusts of 23-28 kts will occur after 15Z today until
sunset.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, Jul 9, 3:21 PM CDT, 14 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
321 PM CDT Sun Jul 9 2017

ILZ028-030-101100-
Marshall-Stark-
321 PM CDT Sun Jul 9 2017

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible this afternoon. Any storms
that do develop this afternoon are not expected to be severe.

Additional thunderstorms are possible mainly after midnight as a
storm system moves southeastward toward the area. There is a
slight risk that some of these storms could become severe with
winds over 60 mph and hail up to an inch possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will continue through the entire week as a
frontal system continues to sag south in the area and become
somewhat stationary. There is a slight risk Monday and marginal
risk Tuesday that some of these storms could become severe with
hail up to an inch and winds up to 60 mph.

High temperatures and humidity for Monday through Thursday will
result in afternoon heat indices in the 90s and low 100s, with
Wednesday being the warmest day in the forecast. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities through next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late tonight.

ILZ027-029-031-036>038-101100-
Fulton-Knox-McLean-Peoria-Tazewell-Woodford-
321 PM CDT Sun Jul 9 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible this afternoon and evening.
Any storms that do develop this afternoon and evening are not
expected to be severe.

Additional thunderstorms are possible mainly after midnight as a
storm system moves southeastward toward the area. There is a
marginal risk that some of these storms could become severe with
winds over 60 mph possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will continue through the entire week as the
frontal system continues to sag south in the area and become
somewhat stationary. There is a slight risk Monday and marginal
risk Tuesday that some of these storms could become severe with
hail up to an inch and winds up to 60 mph.

High temperatures and humidity for Monday through Thursday will
result in afternoon heat indices in the 90s and low 100s, with
Wednesday being the warmest day in the forecast. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities through next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late tonight.

ILZ040>057-061-101100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby-
Vermilion-
321 PM CDT Sun Jul 9 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated storms are possible this afternoon and overnight. Any
storms that do develop are not expected to be severe.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will continue through the entire week as the
frontal system continues to sag south in the area and become
somewhat stationary. There is a slight risk Monday and marginal
risk Tuesday that some of these storms could become severe with
hail up to an inch and winds up to 60 mph.

High temperatures and humidity for Monday through Thursday will
result in afternoon heat indices in the 90s and low 100s, with
Wednesday being the warmest day in the forecast. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities through next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-101100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
321 PM CDT Sun Jul 9 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Isolated storms are possible this afternoon and evening. Any
storms that do develop are not expected to be severe.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Thunderstorm chances will continue through the entire week as the
frontal system continues to sag south in the area and become
somewhat stationary. There is a marginal risk that some of these
storms Monday could become severe with hail up to an inch and
winds up to 60 mph.

High temperatures and humidity for Monday through Thursday will
result in afternoon heat indices in the 90s and low 100s, with
Wednesday being the warmest day in the forecast. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities through next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:14 AM CDTSevere Thunderstorm WarningILXFulton, Knox61 min
Jul 10, 5:51 AM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Peoria, Tazewell31 min
Jul 10, 5:31 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark44 min
Jul 10, 5:45 PM CDTTornado WarningILXPeoria30 min
Jul 10, 6:01 PM CDTTornado WarningILXPeoria29 min
Jul 10, 6:03 PM CDTTornado WarningILXMarshall, Peoria16 min
Jul 10, 6:17 PM CDTSevere Thunderstorm WarningILXPeoria43 min
Jul 10, 6:29 PM CDTSevere Thunderstorm WarningILXFulton46 min
Jul 10, 6:42 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell48 min
Jul 10, 6:52 PM CDTTornado WarningILXPeoria, Tazewell23 min
Jul 10, 6:58 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.